173. 49-year-old suffers allergic reaction after COVID-19 vaccine
A 49-year-old man arrived on Monday evening at an emergency medical center in Jerusalem after suffering from an extreme allergic reaction about an hour after receiving a vaccine against coronavirus.
Kan 11 News reported that the man has in the past suffered a similar reaction as a result of an allergy to penicillin but does not suffer from background illnesses.
The man received the injection at 8:30 a.m., waited for the usual time at the clinic after receiving the vaccine, and was released to his home after he felt well. Some time later, the man lost consciousness and was later pronounced dead as a result of heart failure.
The Ministry of Health estimates at this stage that there is no connection between the vaccine and the man’s death, but despite the initial assessment, an investigation of the case is underway.
The Ministry of Health said, "A 75-year-old man from the north of the country, who suffers from active heart disease and a malignant disease, and who has had a number of heart attacks in the past, was vaccinated this morning against the coronavirus and died at home shortly after the vaccination."
"The director general of the Ministry of Health, Prof. Hezi Levy, has appointed a committee to investigate the incident headed by the head of the safety and quality department at the Ministry of Health," the statement said.
"We send condolences to the family," the ministry added, emphasizing, "In a preliminary examination, there is no connection between the unfortunate incident and the vaccination and the vaccination campaign continues."